Alert archive / Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 28, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 14, 2012, 6:03 PM EDT for Spotsylvania County, Stafford County, City of Fredericksburg, Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2012, 6:03 PM EDT (22:03 UTC)
- Expired
- Jul 14, 2012, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties City of Fredericksburg, VA, Spotsylvania County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 77 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 6:25 PM EDT | FLASH FLOOD | 1 Ese Fredericksburg, VA | HIGH WATER FORCED CLOSURE ON 900 BLOCK OF BLUE GREY PARKWAY. |
| Jul 14, 6:25 PM EDT | FLASH FLOOD | 2 Ese Fredericksburg, VA | HIGH WATER FORCED CLOSURES OF 800 BLOCK OF DIXON STREET AND 200 BLOCK OF HOWISON AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WGUS51 KLWX 142203 FFWLWX VAC177-179-630-150100- /O.NEW.KLWX.FF.W.0028.120714T2203Z-120715T0100Z/ /00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 603 PM EDT SAT JUL 14 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... CITY OF FREDERICKSBURG IN CENTRAL VIRGINIA... NORTHEASTERN SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA... SOUTH CENTRAL STAFFORD COUNTY IN NORTHERN VIRGINIA... * UNTIL 900 PM EDT * AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR ESTIMATES THAT UP TO 2 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED. FLASH FLOOD PRONE AREAS IMPACTED INCLUDE... BENCHMARK ROAD AT TIDEWATER TRAIL... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...WHITE OAK RUN...MUDDY CREEK...SNOW CREEK...MASSAPONAX CREEK...HAZEL RUN...LONG BRANCH...LITTLE FALLS RUN...FALLS RUN...FALL QUARRY RUN AND ENGLAND RUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS... UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3827 7756 3836 7751 3829 7734 3822 7739 $$ KONARIK
1 follow-up statement
064 WGUS71 KLWX 142329 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 729 PM EDT SAT JUL 14 2012 VAC177-179-630-150100- /O.CON.KLWX.FF.W.0028.000000T0000Z-120715T0100Z/ CITY OF FREDERICKSBURG VA-SPOTSYLVANIA VA-STAFFORD VA- 729 PM EDT SAT JUL 14 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTH CENTRAL STAFFORD...NORTHEASTERN SPOTSYLVANIA AND CITY OF FREDERICKSBURG COUNTIES... AT 723 PM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING FROM VERY HEAVY RAIN. UP TO 3 INCHES OF RAIN HAS BEEN REPORTED ACROSS PORTIONS OF THE WARNED AREA. ALTHOUGH RAIN HAS MOVED OUT OF THE WARNED AREA...FLASH FLOODING IS STILL EXPECTED. AT 723 PM EDT...PORTIONS OF BLUE GREY PARKWAY...DIXON STREET...HOWISON AVENUE...AND WILDERNESS LANE WERE REPORTED CLOSED DUE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && LAT...LON 3827 7756 3836 7751 3829 7734 3822 7739 $$ KONARIK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:04 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 14, 3:04 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
304 PM EDT SAT JUL 14 2012
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH THROUGH THE REGION THIS AFTERNOON AND
EVENING. AN UPPER TROUGH WILL PROGRESS THROUGH THE NORTHERN MID-
ATLANTIC REGION SUNDAY. HIGH PRESSURE BUILDS IN EARLY NEXT
WEEK...BUT A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY. HIGH
PRESSURE IS FORECAST TO RETURN LATE NEXT WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
UPPER RIDGE AXIS/SFC HIPRES REMAINS CENTERED OVER THE CAROLINAS. 18Z
SFC ANALYSIS REVEALS A DIFFUSE WARM FRONT OVER CENTRAL VA AND SRN
MD. THIS BOUNDARY IS DEPICTED BY LGT E-NE WINDS/ TEMPS IN THE MID
TO UPPER 70S/ DEWPOINTS IN THE UPPER 60S TO THE NORTH...AND SLY
WINDS/ TEMPS IN THE MID TO UPPER 80S/ DEWPOINTS IN THE LOW 70S TO
THE SOUTH. DIFFERENTIAL HEATING HAS ENHANCED THE TEMP GRADIENT
NEAR THE BOUNDARY OVER THE PAST FEW HRS SINCE BREAKS IN THE CLOUD
COVER HAVE OCCURRED IN THE WARM SECTOR.
PAST SEVERAL RUNS OF THE HRRR AND LOCAL WRF ARW4N/NMM4N HAVE
CONSISTENTLY DEVELOPED CONVECTION ALONG AND SOUTH OF THE BOUNDARY
THIS AFTN IN THE WRN HIGHLANDS...CENTRAL/SRN VA AND SRN MD. WHILE
INITIATION HAS OCCURRED QUICKER THAN MODELS INDICATED...THE
LOCATION SEEMS REASONABLE.
THE MOIST ENVIRONMENT IS SUPPORTIVE OF EFFICIENT RAINFALL
PRODUCERS AND HI-PRECIP RATES...WITH A DEEP WARM CLOUD LAYER AND
PWATS OVER 2 INCHES. A FLASH FLOOD WATCH WAS ISSUED FOR THE
CENTRAL FOOTHILLS...SHENANDOAH VLY AND POTOMAC HIGHLANDS THRU
MIDNIGHT...WHERE COVERAGE AND POTENTIAL FOR STORM TRAINING SHOULD
BE GREATEST. DECIDED NOT TO EXPAND FF WATCH EWD INTO THE CITIES AS
COVERAGE OF STORMS IS EXPECTED TO BE LOWER AND FLASH FLOOD THREAT
MORE LOCALIZED.
THE WARM FRONT WILL GRADUALLY LIFT NWD THRU THE NRN HALF OF THE CWA
THIS EVE. SHOWERS AND STORMS WILL EVENTUALLY EXPAND NEWD INTO THE
CITIES DURING THE ERY EVE. WITH THE LOSS OF DAYTIME HEATING AND LACK
OF ORGANIZED LIFT...ACTIVITY IS EXPECTED TO DIMINISH LATE THIS EVE.
TRIED TO KEEP THE FCST DRY LATE TNGT/ERY SUN MRNG...BUT A STRAY
SHOWER OR STORM CANNOT BE RULED OUT IN THIS TROPICAL AIRMASS...
ESPECIALLY NEAR THE MASON-DIXON LINE AND ALLEGHENY FRONT.
ON SUN...THE REGION WILL BE SITUATED ON THE NRN PERIPHERY OF THE
UPPER RIDGE AND DOWNSTREAM OF A SHORTWAVE TROUGH THAT WILL BE MOVING
OVER THE GREAT LAKES REGION. MAX TEMPS IN THE LOW TO MID 90S AND
DEWPOINTS IN THE LOW 70S WILL YIELD A MODERATE AMT OF INSTABILITY
DURING THE AFTN. 12Z MODELS HAVE TRENDED SLIGHTLY SLOWER AND
FARTHER NORTH WITH THE SHORTWAVE TROUGH. LOCATION AND TIMING OF
INGREDIENTS FOR A SEVERE TSTM EPISODE IS IN QUESTION AS LIFT
ASSOCIATED WITH THE TROUGH MAY REMAIN NORTH OF THE AREA AND COME
AFTER THE PEAK DAYTIME HRS. WILL STILL MENTION OUTSIDE THREAT IN
HWO...AND FOCUS THREAT MAINLY OVER THE NRN CWA.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
SUN NGT...CDFNT WILL CONT SLIDING ACRS CWA...WITH SHWRS/TSTMS
GRADUALLY DIMINISHING IN STRENGTH AND CVRG. ULVL RIDGE TAKES HOLD
BY MON...TRIGGERING SVRL DAYS OF MUCH ABV NRML TEMPS. MAXIMA SHUD BE
IN 90S MON/TUE...WITH MINIMA MOSTLY IN 70S. DAILY RECORD HIGH
MINIMUM TEMPS MAY BE THREATENED AT THE CLIMATE SITES...AND HEAT
HEADLINES MAY BE WARRANTED FOR SOME AREAS. CHC FOR CNVCTN IN
VICINITY OF AFOREMENTIONED CDFNT...BUT 12Z GUIDANCE PUSHES THIS
FEATURE FURTHER S INTO SRN VA...SO FCST FOR CWA IS DRY MON/TUE.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
RIDGE WILL FLATTEN SLIGHTLY WED AS ULVL SHRTWV TROF DIGS THRU NEW
ENGLAND. A CDFNT WILL APPROACH WED AND MOVE THRU BY WED NGT. S OF
FRONT...MOIST ATMOSPHERE AND HOT TEMPS MAY AGAIN WARRANT HEAT
HEADLINES FOR SOME AREAS...ESPECIALLY E OF BLUE RIDGE. WITH TEMPS
WELL INTO 90S...SBCAPE VALUES SHUD REACH AOA 2000 J/KG WED
AFTN...AND SHEAR WILL INCR. TSTMS SHUD DVLP ALONG/AHEAD OF FRONT AND
MOVE ACRS CWA...AND SOME MAY BE SVR. LIMITING FACTORS WILL BE DECENT
CAP...AND RATHER MODEST FORCING...WITH BEST DYNAMICS RMNG WELL N OF
MID-ATLC. STILL SOME MODEL DISAGREEMENT IN HOW FAST THIS SYSTEM WILL
EXIT CWA...WITH LATEST GUIDANCE PROPOSING FASTER SOLN/DRIER THU.
FOR NOW...WILL HOLD ONTO LOW POPS THRU THU...BEFORE HIPRES BUILDS
IN. AFTER FROPA...TEMPS WILL MODERATE TO SLIGHTLY ABV NRML FOR THE
LATTER PORTIONS OF WK.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
FOR THIS AFTERNOON AND EVENING...SHOWERS AND THUNDERSTORMS MAY
BRIEFLY REDUCE CIGS TO MVFR LEVELS. OCCASIONAL VSBY REDUCTIONS TO
5SM OR BELOW ARE POSSIBLE IN HEAVIER SHOWERS AND STORMS.
OVERNIGHT...RH LEVELS WILL REMAIN HIGH WITH PATCHY FOG POSSIBLE
AT CHO...IAD AND MRB. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
ARE POSSIBLE TOMORROW AFTERNOON AS A FRONT REMAINS NEAR THE AREA.
VSBY/CIG RESTRICTIONS MAY PERSIST THRU SUN NGT WITH SCT/NUM
SHWRS/TSTMS SLOWLY DIMINISHING...BUT BOUNDARY LYR RMNG NEARLY
SATURATED. HIGH PRESSURE SHUD CREATE VFR CONDS MON/TUE. A COLD
FRONT IS PROGGED TO MOVE THRU TERMINALS WED...BRINGING WITH IT
ANOTHER CHC OF SHWRS/TSTMS AND PTNL FOR FLIGHT RESTRICTIONS.
&&
.MARINE...
WARM FRONT THIS AFTN NEAR THE MID TIDAL POTOMAC RVR AND CENTRAL MD
PORTION OF THE CHSPK BAY. SLY FLOW HAS BACKED OUT OF THE NORTHEAST
IMMEDIATELY PRECEDING THE FRONT...FOLLOWED BY SLY FLOW IN WARM
SECTOR. MAIN CONCERN THRU THE EVE WILL BE GUSTY WINDS...LIGHTNING
AND POOR VISIBILITIES IN TSTMS. SPECIAL MARINE WRNGS...WHICH WAS
ALREADY ISSUED FOR SRN ZONES...MAY BE NECESSARY FARTHER NWD LATER
TDA.
SLY WINDS WILL LIKELY CHANNEL UP THE BAY TNGT...RESULTING IN LOCALLY
HIGHER GUSTS TO 15 KT.
MORE SHOWERS AND STORMS ARE EXPECTED SUN AFTN AS A TROUGH APPROACHES
FROM THE NW. SHOWERS AND STORMS WILL BE ACCOMPANIED BY HVY
DOWNPOURS...LIGHTNING AND LOCALLY GUSTY WINDS.
NO STRONG SYNOPTIC WINDS FCST FOR NEXT WEEK...SO NO NON-CNVCTV
HEADLINES ANTICIPATED. SHWRS/TSTMS WILL CONT INTO SUN NGT AS CDFNT
CROSSES WATERS. DRIER CONDS MON/TUE...BUT ADDITIONAL TSTMS PSBL WED
WITH ANOTHER FROPA.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ025>031-
036>040-503-504.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ050-055-
501>506.
MARINE...NONE.
&&
SYNOPSIS...KLEIN/KONARIK
NEAR TERM...KLEIN
SHORT TERM...KONARIK
LONG TERM...KONARIK
AVIATION...KLEIN/KONARIK/CJL
MARINE...KLEIN/KONARIKHazardous weather outlook, Jul 14, 1:55 PM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 155 PM EDT SAT JUL 14 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 151000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 155 PM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. STORMS WILL PRODUCE HEAVY DOWNPOURS...WITH POTENTIAL FOR LOCALIZED FLASH FLOODING. A FEW STORMS WILL PRODUCE GUSTY WINDS AS THEY MOVE OVER THE WATERS. SPECIAL MARINE WARNINGS MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY. A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING MAY PRODUCE DAMAGING WINDS...MAINLY ACROSS NORTHERN MARYLAND. HEAT AND HUMIDITY WILL INCREASE EARLY NEXT WEEK...AND HEAT INDICES MAY EXCEED 100 DEGREES EACH AFTERNOON MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...PLEASE RELAY ANY REPORTS OF HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-151000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 155 PM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. STORMS WILL PRODUCE HEAVY DOWNPOURS...AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF THE POTOMAC HIGHLANDS... SHENANDOAH VALLEY...AND CENTRAL VIRGINIA FOOTHILLS. ELSEWHERE... LOCALIZED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY. A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING MAY PRODUCE DAMAGING WINDS...MAINLY ACROSS NORTHERN MARYLAND. HEAT AND HUMIDITY WILL INCREASE EARLY NEXT WEEK. HEAT INDICES MAY EXCEED 100 DEGREES ACROSS NORTHERN VIRGINIA EAST OF THE BLUE RIDGE EACH AFTERNOON MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...PLEASE RELAY ANY REPORTS OF HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 14, 3:47 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
347 PM EDT SAT JUL 14 2012
MDZ013-016>018-142045-
CHARLES MD-PRINCE GEORGES MD-ST. MARYS MD-CALVERT MD-
347 PM EDT SAT JUL 14 2012
...STRONG THUNDERSTORMS TO AFFECT CHARLES...PRINCE GEORGES...ST.
MARYS AND CALVERT COUNTIES...
AT 347 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WHITE PLAINS TO 2 MILES SOUTHEAST OF PRINCE
FREDERICK...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE PRINCE FREDERICK...WALDORF...BREEZY POINT
AND CHESAPEAKE BEACH.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS OF
UP TO 2 INCHES MAY FALL IN AN HOUR IN SOME SPOTS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3845 7655 3856 7712 3875 7688 3870 7652
3866 7652 3862 7650 3855 7650 3854 7651
3849 7648
TIME...MOT...LOC 1947Z 238DEG 9KT 3859 7691 3852 7656
KONARIKSpecial weather statement, Jul 14, 4:12 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
412 PM EDT SAT JUL 14 2012
VAZ025-504-142100-
EASTERN HIGHLAND VA-AUGUSTA VA-
412 PM EDT SAT JUL 14 2012
...STRONG THUNDERSTORM TO AFFECT EASTERN HIGHLAND AND AUGUSTA
COUNTIES...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF WILLIAMSVILLE...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE DEERFIELD.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3842 7939 3807 7918 3809 7949 3816 7945
3816 7949 3815 7951 3815 7953 3818 7953
3820 7957
TIME...MOT...LOC 2012Z 247DEG 6KT 3815 7952
KONARIKSpecial weather statement, Jul 14, 4:34 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
434 PM EDT SAT JUL 14 2012
VAZ057-142200-
KING GEORGE VA-
434 PM EDT SAT JUL 14 2012
...STRONG THUNDERSTORM TO AFFECT KING GEORGE COUNTY...
AT 434 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHILOH...
STATIONARY.
LOCATIONS IMPACTED INCLUDE KING GEORGE...NINDE AND WEEDONVILLE.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS OF UP
TO 2 INCHES ARE POSSIBLE.
&&
LAT...LON 3815 7709 3814 7712 3817 7715 3816 7718
3819 7722 3819 7726 3824 7724 3824 7727
3822 7728 3834 7730 3834 7701 3831 7702
3827 7700 3825 7704 3818 7704 3814 7707
TIME...MOT...LOC 2034Z 180DEG 0KT 3823 7712
KONARIKSpecial weather statement, Jul 14, 4:46 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 446 PM EDT SAT JUL 14 2012 VAZ025-026-142130- ROCKINGHAM VA-AUGUSTA VA- 446 PM EDT SAT JUL 14 2012 ...STRONG THUNDERSTORM TO AFFECT ROCKINGHAM AND AUGUSTA COUNTIES... AT 447 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER KEEZLETOWN... MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE MASSANUTTEN AND GROTTOES. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3842 7854 3812 7885 3837 7913 3853 7885 TIME...MOT...LOC 2047Z 300DEG 8KT 3841 7881 KONARIK
Special weather statement, Jul 14, 5:16 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 516 PM EDT SAT JUL 14 2012 DCZ001-MDZ009-013-VAZ053-054-142215- MONTGOMERY MD-DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD-FAIRFAX VA- ARLINGTON/FALLS CHURCH/ALEXANDRIA VA- 516 PM EDT SAT JUL 14 2012 ...SHOWERS WITH HEAVY RAIN TO AFFECT THE DISTRICT OF COLUMBIA... ARLINGTON...MONTGOMERY...PRINCE GEORGES AND FAIRFAX COUNTIES... AT 516 PM EDT...SHOWERS PRODUCING HEAVY RAIN WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF CHELTENHAM TO SPRINGFIELD... MOVING NORTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE NORTH SPRINGFIELD...NATIONAL HARBOR...OXON HILL...RAVENSWORTH...FOREST HEIGHTS...CAMP SPRINGS...ANDREWS AFB... LINCOLNIA...ALEXANDRIA AND ANNANDALE. HEAVY RAIN WITH THESE SHOWERS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE. && LAT...LON 3867 7671 3871 7724 3900 7736 3901 7675 TIME...MOT...LOC 2116Z 168DEG 4KT 3877 7685 3879 7719 KONARIK
Special weather statement, Jul 14, 5:50 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
550 PM EDT SAT JUL 14 2012
VAZ055>057-142230-
KING GEORGE VA-STAFFORD VA-SPOTSYLVANIA VA-
550 PM EDT SAT JUL 14 2012
...STRONG THUNDERSTORM TO AFFECT KING GEORGE...STAFFORD AND
SPOTSYLVANIA COUNTIES...
AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
WHITE OAK...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE POTOMAC CREEK AND AQUIA CREEK.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE PASSED.
&&
LAT...LON 3833 7759 3846 7734 3843 7731 3839 7730
3835 7728 3834 7723 3822 7712 3819 7726
3824 7725 3824 7727 3822 7729 3823 7730
3824 7735 3815 7748
TIME...MOT...LOC 2150Z 247DEG 6KT 3827 7739
KONARIKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:44 AM EDT | Flash Flood Watch | LWX | Clarke, Culpeper, Fauquier, Frederick, Greene, Highland and 17 more | 10 hr |
| Jul 14, 1:57 PM EDT | Special Marine Warning | LWX | 93 min | |
| Jul 14, 2:07 PM EDT | Special Marine Warning | LWX | 83 min | |
| Jul 14, 3:26 PM EDT | Special Marine Warning | LWX | 94 min | |
| Jul 14, 3:31 PM EDT | Special Weather Statement | LWX | Rockingham, City of Harrisonburg | 44 min |
| Jul 14, 4:07 PM EDT | Flash Flood Warning | LWX | Augusta, Rockingham, City of Harrisonburg | 3 hr |
| Jul 14, 4:12 PM EDT | Special Weather Statement | LWX | Highland | 48 min |
| Jul 14, 4:34 PM EDT | Special Weather Statement | LWX | King George | 86 min |
| Jul 14, 4:46 PM EDT | Special Weather Statement | LWX | Rockingham, City of Harrisonburg | 44 min |
| Jul 14, 4:50 PM EDT | Flash Flood Warning | LWX | Rockingham, City of Harrisonburg | 3 hr |
| Jul 14, 4:59 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Rockingham, City of Harrisonburg | 34 min |
| Jul 14, 5:16 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 59 min |
| Jul 14, 5:50 PM EDT | Special Weather Statement | LWX | City of Fredericksburg | 40 min |
| Jul 14, 5:59 PM EDT | Severe Thunderstorm Warning | LWX | Spotsylvania, Stafford, City of Fredericksburg | 46 min |
| Jul 14, 6:07 PM EDT | Special Weather Statement | LWX | Greene, Orange, Spotsylvania | 38 min |
| Jul 14, 6:16 PM EDT | Special Weather Statement | LWX | City of Waynesboro | 44 min |
| Jul 14, 6:19 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 41 min |
| Jul 14, 6:38 PM EDT | Flash Flood Warning | LWX | Albemarle, Greene, Madison, Orange | 3 hr |
| Jul 14, 6:49 PM EDT | Flash Flood Warning | LWX | Highland | 81 min |
| Jul 14, 6:53 PM EDT | Flash Flood Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford, City of Fredericksburg | 3 hr |
| Jul 14, 6:59 PM EDT | Special Weather Statement | LWX | Culpeper, Fauquier, Madison, Rappahannock | 46 min |
| Jul 14, 7:16 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 44 min |
| Jul 14, 7:44 PM EDT | Special Weather Statement | LWX | Fauquier | 46 min |
Nearby
Flash Flood Warnings in Virginia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.